Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 10, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 31, 2023, 1:45 AM CDT for 38 counties in Tennessee. It took effect at Mar 31, 2023, 7:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 1:45 AM CDT (06:45 UTC)
- In effect from
- Mar 31, 2023, 7:00 PM CDT
- Expired
- Apr 1, 2023, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3177 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS74 KOHX 310645 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 145 AM CDT Fri Mar 31 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-312100- /O.NEW.KOHX.WI.Y.0010.230401T0000Z-230401T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 145 AM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... * WHAT...South to southwest winds 15 to 25 mph with gusts of 35 to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 7 PM this evening to 1 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Shamburger
3 follow-up statements
086 WWUS74 KOHX 311919 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 219 PM CDT Fri Mar 31 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-011100- /O.CON.KOHX.WI.Y.0010.230401T0000Z-230401T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 219 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 7 PM this evening to 1 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 15
288 WWUS74 KOHX 011013 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 513 AM CDT Sat Apr 1 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-011800- /O.CON.KOHX.WI.Y.0010.000000T0000Z-230401T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 513 AM CDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until 1PM Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 11
959 WWUS74 KOHX 011426 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 926 AM CDT Sat Apr 1 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-020000- /O.EXT.KOHX.WI.Y.0010.000000T0000Z-230402T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 926 AM CDT Sat Apr 1 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:12 AM CDT, 33 minutes earlier.
Area forecast discussion, Mar 31, 1:12 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 112 AM CDT Fri Mar 31 2023 ...New AVIATION... .UPDATE... Issued at 848 PM CDT Thu Mar 30 2023 Relatively calm conditions continue with high clouds beginning to enter western portions of the area. Clouds will spread eastward overnight along with some showers. Not a whole lot of changes to the current forecast, with early morning showers still expected and the main line of potentially severe storms not coming until tomorrow evening. && .SHORT TERM... (This afternoon through Friday Night) Issued at 125 PM CDT Thu Mar 30 2023 High pressure has shifted to our east and this is allowing for the onset of some return southerly flow. Dew points across Middle Tennessee remain quite low but moisture advection will really get going as winds pick up tomorrow. Nothing much has changed regarding tomorrow night's fropa. We are still focusing on 9 p.m. to 3 a.m. tomorrow night & early Saturday as the peak time for severe storms in Middle Tennessee. This is going to be a highly- sheared environment with low instability. The LLJ is going to increase considerably ahead of the surface front and this will contribute to high helicity values. The best instability looks to be confined to areas along the Tennessee River tomorrow evening, with decreasing CAPE values farther to the east. This is why the greatest severe risk remains west of I-65, with a lesser risk for Nashville Metro, and an even lower risk across the Cumberland Plateau, which likely won't see any organized convection until after midnight. Thus, damaging straight-line wind remain the primary concern, but we will continue mentioning the possibility of an isolated tornado. In addition, we will likely need a Wind Advisory from tomorrow afternoon into Saturday as the pressure gradient ahead of the surface boundary tightens up. && .LONG TERM... (Saturday through next Thursday) Issued at 125 PM CDT Thu Mar 30 2023 Fortunately, all precipitation will be out of the area by 12Z Saturday, so we should be blessed with picture-perfect weather this weekend, other than Saturday's brisk wind. With temperatures dropping into the 30's in many places by Sunday morning, we can expect some frost, but these will be the coldest temperatures we'll see throughout the 7-day forecast. The next active weather system looks to move into Middle Tennessee next Tuesday night or Wednesday, with much better instability parameters than tomorrow night's system. However, the timing regarding next week's severe potential is very much up in the air due to model discrepancies. && .AVIATION... (06Z TAFS) Issued at 1251 AM CDT Fri Mar 31 2023 Showers are moving in from the west this morning. This wave should be fairly brief..with minimal impacts to taf sites. Visibility at CKV, BNA, and MQY might dip briefly to MVFR levels while some of the rain moves overhead in the next few hours. We could see some scattered showers throughout the rest of the morning, but it looks like there will be a break in precip this afternoon. A line of storms is expected to approach CKV around 03z Saturday and quickly move east, bringing increasing surface winds, lower clouds, and decreased visibility to CKV, BNA, and MQY before the end of the taf period. Kept the mention of low level wind shear from now through mid morning as winds around 2000 feet are expected to be around 40 to 50 knots while surface winds are generally around 10 to 15 knots. Surface winds will pick up later this morning and become even stronger this evening, so llws mention not necessary at that point. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 58 70 36 / 90 90 0 0 Clarksville 75 55 64 34 / 90 90 0 0 Crossville 67 55 68 33 / 70 90 30 0 Columbia 75 56 71 36 / 70 90 0 0 Cookeville 70 56 69 35 / 70 90 20 0 Jamestown 67 55 68 33 / 70 90 20 0 Lawrenceburg 74 58 71 36 / 60 90 10 0 Murfreesboro 75 57 71 35 / 70 90 10 0 Waverly 74 55 65 36 / 90 90 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Adcock SHORT TERM...Rose LONG TERM....Rose AVIATION.....Whitehead
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.